MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM FRAMING COIL

MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR AXIUM FRAMING COIL
Model Number FC-4-8-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil would not detach.The physician attempted to detach the coil without the instant detacher 3 times, and manually 2 times.They did not attempt to detach it with another instant detacher.The patient was undergoing surgery to treat an unruptured, a-com aneurysm with a max diameter of 5mm and a neck diameter of 4.5mm.The vessel tortuosity was moderate.The devices were prepared as indicated per the ifu.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtrronic received a report that the coil would not detach.The physician attempted to detach the coil with the instant detacher 3 times, and manually 2 times.They did not attempt to detach it with another instant detacher.The patient was undergoing surgeryto treat an unruptured, a-com aneurysm with a max diameter of 5mm and a neck diameter of 4.5mm.The vessel tortuosity was moderate.The devices were prepared as indicated per the ifu.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient was undergoing surgery to treat an unruptured, a-com aneurysm with a max diameter of 5mm and a neck diameter of 4.5mm.The vessel tortuosity was moderate.The devices were prepared/flushed as indicated per the ifu.It was confirmed that the same instant detacher was used to detach other coils, and that there was no resistance during the delivery of the coil in the catheter.There was no damage to the pushwire after removing it form the patient.The patient was treated well with no related symptoms.

Brand Name
AXIUM FRAMING COIL
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. D/B/A EV3 NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key7798651
Report Number2029214-2018-00735
Device Sequence Number2447151
Product Code KRD
UDI-Device Identifier00847536022898
UDI-Public00847536022898
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2021
Device Model NumberFC-4-8-3D
Device Catalogue NumberFC-4-8-3D
Device Lot NumberA630031
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer08/28/2018
09/12/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date08/28/2018
09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1